I have high cholesterol. The last time I was tested by the pharmacy it was over 300. But my blood pressure is low and I exercise regularly so my risk was 3%. I stopped taking statins because I read an article that said that statins cause memory loss and do not really help to prevent heart disease. I also was feeling achy, like my muscles were getting weak, which is a side effect of lipitor and statins. But since my cholesterol is so high, I am wondering if I should go back on lipitor or prevestatin. I know someone who recovered from a stroke by taking niacin so I was taking that, but not enough to do much good. Does anyone suggest niacin? Does it have to be taken before eating food or with food? Also does anyone have anything to say about Mona vie- a drink with acai berries in it that seems to make me feel better.
You are right in saying that statins may cause memory loss. Statin drugs cause terrible side effects for some users, including mental confusion, memory loss and a general loss of mental focus. The cardiovascular benefits of statins are well established,but the effects of these agents on the human brain are not as well established. The more lipid-soluble the statin, the greater propensity it has to cross the blood-brain barrier and affect the central nervous system.
The main symptom appeared to be short-term memory loss that occurred a few months after the start of statin therapy or after a dosage increase.
Regarding the issue of niacin lowering the cholesterol levels, Niacin or nicotinic acid lowers low density lipoprotein cholesterol, total cholesterol, and triglyceride levels while raising the high density lipoprotein cholesterol levels(good cholesterol).
But this medication is not recommended to be taken by your own because you may miss some important side effects. Side effects include flushing, stomach upset, vomitings,headache, dizziness,liver damage in some cases.Niacin can also raise blood sugar levels in some cases. Taking the drug during or after the meals can help people to develop a tolerance to flushing and to sometimes decrease it.
While you are on niacin, the effect of high blood pressure medicines may also be increased. It is important to set up a blood pressure monitoring system while you are getting used to the niacin regimen, if you are taking high blood pressure medication.
But do not take both niacin and atorvastatin. Niacin may increase atorvastatin's adverse effects on muscle, which can lead to serious kidney problems.
So pls discuss this option with a cardiologist before starting with it.
Take care and do post us if you need any more information.
For lowering cholestrol do these exercises everyday.There are no side effects.Also your BP will be under control.You will see the benefit when you do the next test after 3 weeks.Continue the exercise once a day, after you are better.You may be able to reduce/stop your medication over longer term, although the doctor will say you have be on medication for life.
Build up your timing gradually.If you feel tired or dizzy, stop and resume after one minute.
Anulom Vilom –
Close your right nostril with thumb and deep breath-in through left nostril
then – close left nostril with two fingers and breath-out through right nostril
then -keeping the left nostril closed deep breath-in through right nostril
then - close your right nostril with thumb and breath-out through left nostril.
This is one cycle of anulom vilom.
Repeat this cycle for 20 to 30 minutes twice a day(maximum 60 minutes in one day).
You can do this before breakfast/lunch/dinner or before bedtime or in bed.Remember to take deep long breaths into the lungs.You can do this while sitting on floor or chair or lying in bed.
Kapalbhati -(Do it before eating) Push air forcefully out through the nose about once per second. Stomach will itself go in(contract in). The breathing in(through the nose) will happen automatically. Establish a rhythm and do for 20 to 30 minutes twice a day.(Max 60 min/day) Not for pregnant women. Seriously ill people do it gently.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.